Alert archive / Vermont / Wind Advisories in 2024
Wind Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at May 27, 2024, 3:21 AM EDT for Clinton County, Franklin County, New York; Addison County, Chittenden County, Franklin County, Vermont. It took effect at May 27, 2024, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2024, 3:21 AM EDT (07:21 UTC)
- In effect from
- May 27, 2024, 12:00 PM EDT
- Expired
- May 27, 2024, 7:06 PM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT
The radar
The Burlington radar (KCXX), 21 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WWUS71 KBTV 270721 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 321 AM EDT Mon May 27 2024 NYZ027-030-031-271530- /O.NEW.KBTV.WI.Y.0008.240527T1600Z-240528T0000Z/ Northern Franklin-Southern Franklin-Western Clinton- Including the cities of Fort Covington, Tupper Lake, Malone, Dannemora, Saranac Lake, and Ellenburg 321 AM EDT Mon May 27 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southeasterly winds 25 to 35 mph with gusts up to 50 mph. The strongest winds are expected along the northern slopes of the Adirondack Mountains. * WHERE...Franklin and Western Clinton counties of New York. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Storm
2 follow-up statements
335 WWUS71 KBTV 271527 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1127 AM EDT Mon May 27 2024 VTZ016>018-280000- /O.EXA.KBTV.WI.Y.0008.240527T1600Z-240528T0000Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison- Including the cities of Enosburg Falls, Richford, Richmond, Underhill, Bristol, and Ripton 1127 AM EDT Mon May 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Franklin, Eastern Chittenden and Eastern Addison Counties in Vermont. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ027-030-031-280000- /O.CON.KBTV.WI.Y.0008.240527T1600Z-240528T0000Z/ Northern Franklin-Southern Franklin-Western Clinton- Including the cities of Fort Covington, Malone, Saranac Lake, Tupper Lake, Dannemora, and Ellenburg 1127 AM EDT Mon May 27 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southeasterly winds 20 to 30 mph with gusts up to 50 mph. The strongest winds are expected along the northern slopes of the Adirondack Mountains. * WHERE...Northern Franklin, Southern Franklin and Western Clinton Counties in New York. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
131 WWUS71 KBTV 272306 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 706 PM EDT Mon May 27 2024 NYZ027-030-031-VTZ016>018-280015- /O.CAN.KBTV.WI.Y.0008.000000T0000Z-240528T0000Z/ Northern Franklin-Southern Franklin-Western Clinton-Eastern Franklin-Eastern Chittenden-Eastern Addison- Including the cities of Fort Covington, Ellenburg, Ripton, Richford, Bristol, Dannemora, Enosburg Falls, Malone, Saranac Lake, Tupper Lake, Richmond, and Underhill 706 PM EDT Mon May 27 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Taber
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at May 27, 1:27 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 27, 1:27 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Burlington VT 127 AM EDT Mon May 27 2024 .SYNOPSIS... A storm system moves through tomorrow and tomorrow night, bringing rounds of rain, gusty winds, and a couple embedded thunderstorms. There is a low risk of severe storms over northern New York. The steady rain moves out Monday night but there will be a few chances for showers mid and late week. Temperatures will generally be close to seasonable. && .NEAR TERM /THROUGH TUESDAY/... As of 113 AM EDT Monday...Main focus of this update was to increase winds and wind gusts over the next 24 hours. There may be additional changes with the next forecast package. Main concerns are gradient winds, downsloping on north/west slopes of Greens and Adirondacks, as well as convective wind potential in thunderstorms. Expected timing and rainfall amounts of this next system remain the same at this time. Previous discussion below: A quick update to expand 20-30% pops across southern/eastern VT from roughly 02z-07z, as radar is showing some showers and thunderstorms developing over southern NH/VT. These showers with some lightning/rumbles will continue to move northward toward our region over the next couple hours. Rest of fcst in good shape. Monday continues to look active, with the potential for a few strong to locally severe storms across the St Lawrence Valley and Western Dacks region if clearing/instability can develop. Latest 00z HRRR indicates temps warming into the upper 70s to near 80F, which combined with dwpts in the mid 60s, creates CAPE values near 1000 J/kg, enough given the wind profiles to support some localized strong/svr storms. Low level wind fields are very strong, so won't need much to mix stronger winds to the sfc and given the turning profiles and large cyclonic hodographs, rotating storms are possible and will need to be watched closely. Previous discussion below. Skies are currently mostly clear with only some daytime cumulus present over the higher elevations. The cumulus will dissipate this evening but clouds will quickly move in from the west out ahead of a relatively strong storm system. There will be periods of rain during the day on Monday and chances for a few embedded thunderstorms, particularly over northern New York. Instability will be low but there will be strong 0-6KM and low-level shear so there is a low chance of severe thunderstorms, mostly over the parts of St. Lawrence Valley. That is the area with the strongest instability. A low-level jet will pass overhead during the day Monday, bringing winds up to around 50KTs at 925 mb. There will be some breaks in the rain when the strongest part of the jet will be overhead, so there is the opportunity for some of the stronger winds to mix to the surface. The wind direction will generally be SSE so this favors areas over the northern Adirondacks seeing the strongest winds, where gusts above 40 mph are possible. Steadier rain arrives and the low-level jet exits in the evening, so winds will calm down a bit. The cold front will move through Monday night and will bring the heaviest precipitation. Overall, rainfall amounts look to range from around a third of an inch over northern areas to around an inch over southern areas. Areas that receive heavier convective showers will see locally more. There is a low risk of flash flooding where the strongest convective storms set up. Therefore, the whole region is in a marginal excessive rainfall outlook for a 5% chance of flash flooding. Behind the front Monday night, there should be a break in the rain, but temperatures will stay relatively mild. Lows should be in the mid 50s to lower 60s. && .SHORT TERM /TUESDAY NIGHT/... As of 355 PM EDT Sunday...Troughiness will remain over our area for Tuesday and Tuesday night as upper level trough lags behind surface boundary which will push east of Vermont early Tuesday morning. There will be a break in the precipitation chances Tuesday morning, then increasing pops as we head into the afternoon hours with vorticity swinging overhead. Showers will continue into the overnight. Have a slight chance of thunder Tuesday afternoon in the St Lawrence valley, then we lose surface based instability overnight. Highs on Tuesday will range from the upper 60s in Northern New York to upper 70s across the larger valleys in Vermont. Overnight temperatures will range from the mid 40s to mid 50s, coldest in the Adirondacks. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 355 PM EDT Sunday...Expect another showery day on Wednesday as upper trough still remains over the region. Some drier air will finally work into the area behind departing upper trough on Thursday. Thursday continues to look like the coolest day of the period with highs only reaching the upper 50s to lower 60s, with breezy northwesterly flow. Models are depicting building ridge towards the end of the week with an overall drying trend anticipated. Temperatures will trend back towards seasonal normals headed into the weekend. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... Through 06Z Tuesday...Winds are mixed across the forecast area at the moment, from calm to variable 5-15 knots, depending on the site. Winds are expected to pick up over the next 24 hours, with gusts beginning around 11-14Z Monday, running 20-30 knots out of the southeast through about 23Z Monday - 04Z Tuesday. The sudden decrease in winds will be associated with incoming rain and embedded thunder that should limit mixing of the atmosphere. Exact visibilities are difficult to pinpoint at this moment, but generally thinking showers will start off 3-5 miles vis with the potential for IFR visibilities in heavier showers and storms. As for ceilings, they'll be decreasing gradually throughout the 24 hour period to MVFR by around 10-15Z Monday. From there, sites most likely to have IFR cigs will be SLK, MPV, RUT, and MSS around 21Z Monday - 00Z Tuesday. A strong low-level jet will provide LLWS to all sites, primarily 12-14Z Monday onward. Outlook... Tuesday: Mainly VFR, with local MVFR possible. Slight chance SHRA. Tuesday Night: Mainly VFR, with areas MVFR possible. Chance SHRA. Wednesday: Mainly VFR, with areas MVFR possible. Chance SHRA. Wednesday Night: VFR. Chance SHRA. Thursday: VFR. Slight chance SHRA. Thursday Night: VFR. Slight chance SHRA. Friday: VFR. Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Myskowski NEAR TERM...Myskowski/Taber/Storm SHORT TERM...Neiles LONG TERM...Neiles AVIATION...Storm
Hazardous weather outlook, May 26, 4:24 AM EDT, 22 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 424 AM EDT Sun May 26 2024 NYZ026>031-034-035-087-VTZ001>011-016>021-270830- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 424 AM EDT Sun May 26 2024 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A potent storm system will move through the North Country Monday through early Tuesday bringing moderate to heavy rainfall, potential for a few strong thunderstorms, and breezy to gusty winds. Heavy rainfall associated with thunderstorms could produce localized flash flooding with about a 5% chance of occurrence. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:38 PM EDT | Special Weather Statement | BTV | St. Lawrence | 52 min |
| May 27, 3:52 PM EDT | Special Weather Statement | BTV | St. Lawrence | 38 min |
| May 27, 3:55 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 50 min |
| May 27, 5:04 PM EDT | Special Weather Statement | BTV | Franklin | 41 min |
Nearby
Wind Advisories in Vermont, 2024Wind Advisories in New York, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.